Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Bolzano's theorem in several complex variables

Author: Mau Hsiang Shih
Journal: Proc. Amer. Math. Soc. 79 (1980), 32-34
MSC: Primary 32H99
MathSciNet review: 560578
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Omega $ be a bounded domain in $ {C^n}$ containing the origin. Let $ f:\bar \Omega \to {C^n}$ be analytic in $ \Omega $ and continuous in $ \bar \Omega $, and $ \operatorname{Re} \bar z \cdot f(z) > 0$ for $ z \in \partial \Omega $. It is shown that f has exactly one zero in $ \Omega $.

References [Enhancements On Off] (What's this?)

  • [1] T. M. Apostol, Mathematical analysis, 2nd ed., Addison-Wesley, Reading, Mass., 1974. MR 0344384 (49:9123)
  • [2] S. Bochner and W. T. Martin, Several complex variables, Princeton Univ. Press, Princeton, N. J., 1948. MR 0027863 (10:366a)
  • [3] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 0180696 (31:4927)
  • [4] J. T. Schwartz, Nonlinear functional analysis, Gordon and Breach, New York, 1969. MR 0433481 (55:6457)
  • [5] M. H. Shin, An analog of Bolzano's theorem for functions of a complex variable, Amer. Math. Monthly (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H99

Retrieve articles in all journals with MSC: 32H99

Additional Information

Keywords: Analytic functions, Bolzano's theorem, homotopy invariance, subvariety
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society